MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-236
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Anemia (1706); Pain (1994); Depression (2361); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 12/13/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a ceramic head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted clinician review: a review of the provided medical records by a clinical consultant stated the following comment: based upon the information given to me and the supporting documentation i cannot confirm that this event did occur.As to the root cause of the event, this cannot be determined since i cannot discern any adverse impact on the patient related to the episode of care.X-rays and office notes would be helpful in this regard.Product history review: review of the device history records indicate 40 devices were manufactured and accepted into final stock on 10 may 2013 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
2014 right hip replacement with stryker.2017 left hip replacement with stryker.Update: as per patient, she had a right tha done (b)(6) 2013 about four months after surgery she couldn't walk during pt, she started to experience pain, has no balance.Patient has to use a walker.Patient would like to know if her implants are part of a recall.Patient is seeking assistance with revision surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a ceramic head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: based upon the information given to me and the supporting documentation i cannot confirm that this event did occur.As to the root cause of the event, this cannot be determined since i cannot discern any adverse impact on the patient related to the episode of care.X-rays and office notes would be helpful in this regard.Taking into consideration all of the material subsequently submitted, it does not change my previously stated opinion.The most important information not provided are patient¿s postoperative office notes by dr.And postoperative x-rays taken with proper positioning.It is well-known that patients who have been given an increased offset following total hip replacement can experience symptoms consistent with lateral hip pain and trochanteric bursitis.I am not saying that this has happened in this case, but further documentation, notes and x-rays would be needed in order to make a final appraisal.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
DELTA V-40 CERAMIC HEAD 36/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11378367
Report Number0002249697-2021-00348
Device Sequence Number3785909
Product Code LZO
UDI-Device Identifier04546540608543
UDI-Public04546540608543
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number6570-0-236
Device Catalogue Number6570-0-236
Device Lot Number43902203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight82